Hail, Donley
- When
- May 23, 2:59 PM CST
- Where
- Donley County, 3.57 mi NW of Lelia Lake
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.940, -100.820
Quarter size hail fell 4 miles east of Clarendon.
To be done.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
To be done.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 23, 11:50 AM CST, 3 hours 9 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1250 PM CDT MON MAY 23 2016 .Mesoscale Update... Early this afternoon, an upper-level low pressure system was in place over southern Saskatchewan with a trough extending across the Pacific Northwest. An upper-level ridge extends from South Texas to the Great Lakes. Flow over the Panhandles will be generally weak as the area will be between the northern and southern stream jet speed maxima, with wind speeds aloft only peaking at around 40 kts through 250mb today. Meanwhile a surface low which has slipped into the northern Panhandles overnight will slowly lift northeastward throughout this afternoon. The dryline will stretch southward from the low this afternoon, likely along a Claude-Pampa-Slapout line by late afternoon. Dewpoints to the east of the dryline will hold steady in the mid/upper 60s to low 70s, while dropping into the 30s and 40s to its west. This will keep the best moisture and instability axis focused along a corridor from the Low Rolling Plains of Texas through western Oklahoma (clipping the southeastern TX Panhandle). Forecast soundings indicate upwards of 3000-4000 J/kg of MLCAPE will develop in that corridor, though some capping will remain. Thinking is that any storm initiation today will be more closely tied to the dryline where the cap is more likely to be broken. Storm motion will then be to the east and northeast at around 20-30 kts, though clusters of storms could develop by late evening as storms exit the Panhandles and build southeastward into better moisture. NF && .Prev Discussion... /Issued 1224 PM CDT MON MAY 23 2016/ Aviation... For the 18Z TAFS, VFR conditions are expected at all terminal locations. Some mid to high level clouds could be possible throughout the afternoon hours, but should diminish into the evening. Wind speeds will also stay at or below 15 KTS, but will become stronger Tuesday morning. KAMA could see some higher wind speed gusts Tomorrow afternoon as well. KAMA and KGUY could see some low clouds...but have left out mention in this TAF issuance. However, I have hinted at the possibility of some low clouds or fog by lowering ceiling heights overnight and early tomorrow morning. Lorenzen Prev Discussion... /Issued 645 AM CDT MON MAY 23 2016/ Aviation... For the 12Z TAFS, expect low clouds and patchy fog to erode this morning, leading to VFR conditions at all TAF sites by mid to late morning. Low confidence as to whether or not tstms will impact any of the terminal sites late this afternoon or evening, mainly at KGUY and/or KAMA. Sfc dryline will likely move into central zones later today to a position near or just east of a KGUY to KAMA line. Decided to omit mention of tstms for this forecast issuance due to low confidence in where the dryline ends up later today. Andrade Prev Discussion... /Issued 452 AM CDT MON MAY 23 2016/ Discussion... Between the severe weather yesterday evening working over the atmosphere and the outflow boundary left behind in the western Panhandles, it is hard to say exactly what is going to happen today. The dryline looks to set up somewhere in the western to central Panhandles and will likely be the focus for storm initiation today as an upper level shortwave provides the large scale lift. With 40 kts of effective bulk shear flowing perpendicular to the dryline, plenty of CAPE across the central and eastern Panhandles, and steep mid- level lapse rates, storm mode should be discrete supercells. Forecast soundings show the cap being broken around 3pm and a large amount of CAPE in the hail growth zone. Main hazards today will be large hail, up to baseballs, and damaging winds. An isolated tornado couldn't be ruled out either. With forecast PWAT values at 1.26, which is near the climatological max for this time of year, heavy downpours will be possible. If storms move slowly, flash flooding could be a problem, especially in areas that received precip last night. The dryline looks to push into the eastern Panhandles Tuesday, and with another upper level shortwave bringing lift to the area, another round of storms is expected. With similar values of bulk shear and CAPE available, if the atmosphere isn't too worked over after 3 days worth of storms, Tuesday's storms could be severe as well. As an upper level trough digs into the western conus mid week, the area will see a break from precip. Models disagree a bit in timing and evolution of the trough as it slides east, so left the extended as a model blend with slight chances for precip again on Thursday, Friday, and Sunday. Beat && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 6/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 338 AM CDT MON MAY 23 2016 OKZ001>003-TXZ001>020-232100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 338 AM CDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND CONTINUE TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO A POSSIBILITY. HEAVY RAINFALL WITH SLOW MOVING STORMS COULD CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS MAY FORM ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES TUESDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE ON TUESDAY AS WELL. THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES THURSDAY AND ACROSS THE NORTHERN PANHANDLES FRIDAY. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY FOR THE COMBINE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION TUESDAY. BEAT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1205 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 3 S PERRYTON 36.35N 100.80W
05/22/2016 OCHILTREE TX PUBLIC
LATE REPORT...STRAIGHT LINE WIND DAMAGE TO FARMING
SPRINKLER SYSTEM.
&&
EVENT NUMBER AMA1600460
BIEDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1211 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 10 ESE FARNSWORTH 36.25N 100.82W
05/22/2016 OCHILTREE TX TX DOT
LATE REPORT...WATER WAS OVER BRIDGE ON TX STATE HIGHWAY
70 AT WOLF CREEK SUNDAY NIGHT.
&&
EVENT NUMBER AMA1600461
BIEDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1217 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM FLASH FLOOD 9 SE WAKA 36.19N 100.94W
05/22/2016 OCHILTREE TX TX DOT
LATE REPORT...TX DOT OFFICIAL REPORTED WATER FLOWED
OVER ROADWAY ACROSS NUMEROUS AREAS OF COUNTY ROAD 759
BETWEEN SPEARMAN AND TX HIGHWAY 70 SUNDAY NIGHT.
&&
EVENT NUMBER AMA1600462
BIEDAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1221 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 4 ENE DALHART 36.08N 102.44W
05/22/2016 E1.00 INCH DALLAM TX TRAINED SPOTTER
NICKEL AND QUARTER SIZE HAIL WAS FALLING.
0351 PM HAIL 7 W GREENBELT LAKE 35.01N 101.04W
05/22/2016 E2.00 INCH DONLEY TX STORM CHASER
HAIL LARGER THAN GOLF BALLS AND HEAVY RAIN WERE SLOWING
TRAFFIC AT US HIGHWAY 287 AND COUNTY ROAD 3.
0401 PM HAIL GROOM 35.20N 101.11W
05/22/2016 M1.00 INCH CARSON TX PUBLIC
QUARTER-SIZED HAIL FELL IN GROOM.
0410 PM HAIL 9 E MORSE 36.06N 101.31W
05/22/2016 M2.00 INCH HANSFORD TX STORM CHASER
STORM CHASER REPORTED 2 INCH HAIL HAD FALLEN.
0418 PM HAIL 2 ESE CLARENDON 34.93N 100.86W
05/22/2016 E1.00 INCH DONLEY TX FIRE DEPT/RESCUE
LATE REPORT...QUARTER SIZED HAIL FELL WITH FIRST STORM
THAT PASSED OVER CLARENDON.
0435 PM HAIL 5 S SPEARMAN 36.13N 101.19W
05/22/2016 E1.00 INCH HANSFORD TX PUBLIC
0435 PM HAIL 5 S SPEARMAN 36.13N 101.19W
05/22/2016 E1.00 INCH HANSFORD TX PUBLIC
0449 PM HAIL PAMPA 35.55N 100.96W
05/22/2016 E1.00 INCH GRAY TX PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN PAMPA.
0449 PM HAIL 1 N PAMPA 35.56N 100.96W
05/22/2016 E1.00 INCH GRAY TX AMATEUR RADIO
UP TO QUARTERS REPORTED ON THE NORTH SIDE OF PAMPA
0451 PM HAIL 4 SE LAKE MCCLELLAN 35.18N 100.83W
05/22/2016 M0.75 INCH DONLEY TX STORM CHASER
0510 PM HAIL 10 N CLARENDON 35.08N 100.89W
05/22/2016 M1.00 INCH DONLEY TX BROADCAST MEDIA
QUARTER SIZE HAIL FELL ON HIGHWAY 70.
0521 PM TSTM WND DMG 19 NW MIAMI 35.89N 100.88W
05/22/2016 ROBERTS TX PUBLIC
LATE REPORT...BRANCHES BROKEN OFF TREES ACROSS A WIDE
AREA ALONG TX HIGHWAY 70. TIME ESTIMATED FROM DOPPLER
RADAR.
0530 PM HAIL 2 N HOWARDWICK 35.06N 100.91W
05/22/2016 M1.75 INCH DONLEY TX STORM CHASER
GOLF BALL SIZED HAIL FELL WITH NEARLY STATIONARY
THUNDERSTORM.
0531 PM TORNADO HOWARDWICK 35.04N 100.91W
05/22/2016 DONLEY TX BROADCAST MEDIA
MULTIPLE REPORTS OF TORNADOES NEAR HOWARDWICK... TX.
STRONG ROTATING WALL CLOUD STILL NOTED.
0534 PM TORNADO 4 N HOWARDWICK 35.10N 100.90W
05/22/2016 DONLEY TX TRAINED SPOTTER
BRIEF ROPE TORNADO... LASTED 30 SECONDS.
0537 PM TSTM WND GST 1 SSE SPEARMAN 36.19N 101.19W
05/22/2016 M64 MPH HANSFORD TX BROADCAST MEDIA
0538 PM HAIL 9 SE WAKA 36.17N 100.95W
05/22/2016 M1.75 INCH OCHILTREE TX STORM CHASER
MEASURED GOLF BALL SIZED HAIL...MOST HAIL ARE QUARTER
TO HALF DOLLAR SIZED.
0540 PM TORNADO 3 NW HOWARDWICK 35.06N 100.94W
05/22/2016 DONLEY TX STORM CHASER
TORNADO FROM MULTIPLE SPOTTER REPORTS AND SEEN ON LIVE
STORM CHASER VIDEO.
0540 PM TORNADO 4 N HOWARDWICK 35.09N 100.91W
05/22/2016 DONLEY TX NWS EMPLOYEE
0541 PM TORNADO 3 NNW HOWARDWICK 35.07N 100.93W
05/22/2016 DONLEY TX STORM CHASER
LARGE BARREL TORNADO ON THE GROUND.
0541 PM TORNADO 5 N HOWARDWICK 35.10N 100.89W
05/22/2016 DONLEY TX EMERGENCY MNGR
CONE TORNADO REPORTED ON THE GROUND.
0545 PM TORNADO 1 N SPEARMAN 36.21N 101.19W
05/22/2016 HANSFORD TX STORM CHASER
BRIEF TORNADO TOUCHDOWN...WALL CLOUD HAS BECOME RAIN
WRAPPED.
0602 PM HAIL 12 SE SPEARMAN 36.08N 101.03W
05/22/2016 M1.25 INCH OCHILTREE TX STORM CHASER
0608 PM HAIL HOWARDWICK 35.04N 100.91W
05/22/2016 E1.00 INCH DONLEY TX STORM CHASER
QUARTER SIZE HAIL AND VERY HEAVY RAIN REPORTED WITH
STORM OVER HOWARDWICK. MINOR PONDING OF WATER ON THE
GRASS AND ROADWAYS.
0611 PM HAIL 6 E SPEARMAN 36.20N 101.09W
05/22/2016 M1.00 INCH HANSFORD TX PUBLIC
QUARTER SIZED HAIL WITH WATER OVER TX HIGHWAY 759.
0613 PM FLASH FLOOD 6 WSW LAKE MCCLELLAN 35.19N 100.97W
05/22/2016 GRAY TX EMERGENCY MNGR
SHERIFFS DEPUTY REPORTING FLASH FLOOD IN PROGRESS ALONG
TX HIGHWAY 70.
0630 PM HAIL CLARENDON 34.93N 100.89W
05/22/2016 M1.75 INCH DONLEY TX STORM CHASER
GOLF BALL SIZE HAIL WAS FALLING SOUTH OF CLARENDON
COLLEGE.
0631 PM HAIL CLARENDON 34.94N 100.89W
05/22/2016 M2.50 INCH DONLEY TX FIRE DEPT/RESCUE
0631 PM HAIL CLARENDON 34.94N 100.89W
05/22/2016 M1.50 INCH DONLEY TX STORM CHASER
0639 PM FLASH FLOOD 9 SSE SPEARMAN 36.08N 101.10W
05/22/2016 HANSFORD TX TRAINED SPOTTER
CREEK IN AREA IS OVERFLOWING...FLOODING REPORTED IN
AREA INCLUDES CROPLANDS AND RESIDENTIAL BASEMENTS.
0642 PM TORNADO 13 SSE WAKA 36.10N 100.98W
05/22/2016 OCHILTREE TX STORM CHASER
0645 PM TORNADO 11 SSE WAKA 36.14N 100.96W
05/22/2016 OCHILTREE TX STORM CHASER
A CONE TORNADO WAS REPORTED ON THE GROUND...THEN LIFTED
AT 653 PM CDT.
0645 PM TORNADO 11 SSE WAKA 36.13N 101.00W
05/22/2016 OCHILTREE TX STORM CHASER
SPOTTER REPORTED TORNADO 11 SSE OF WAKA.
0645 PM TSTM WND DMG 13 SSE WAKA 36.10N 100.97W
05/22/2016 OCHILTREE TX STORM CHASER
TELEPHONE POLES DOWN ON FM 281 ESE OF SPEARMAN
0649 PM TORNADO 13 SSE FARNSWORTH 36.14N 100.88W
05/22/2016 OCHILTREE TX STORM CHASER
TWIN TORNADOES ON THE GROUND.
0650 PM TORNADO 10 SSE WAKA 36.14N 100.97W
05/22/2016 OCHILTREE TX TRAINED SPOTTER
STORM SPOTTER REPORTED TORNADO ON THE GROUND.
0653 PM TORNADO 14 SSE WAKA 36.11N 100.93W
05/22/2016 OCHILTREE TX STORM CHASER
0655 PM FLASH FLOOD 1 E CLARENDON 34.94N 100.87W
05/22/2016 DONLEY TX STORM CHASER
STREET FLOODING ON 287 WHERE THE OUTSIDE LANES ARE
IMPASSABLE.
0659 PM TORNADO 11 SE WAKA 36.15N 100.93W
05/22/2016 OCHILTREE TX AMATEUR RADIO
TORNADO VIEWED FROM HIGHWAY 70
0701 PM TORNADO 12 SE WAKA 36.16N 100.91W
05/22/2016 OCHILTREE TX TRAINED SPOTTER
A LARGE WEDGE TORNADO IS ON THE GROUND.
0704 PM FLASH FLOOD 9 SE WAKA 36.19N 100.94W
05/22/2016 OCHILTREE TX TX DOT
LATE REPORT...TX DOT OFFICIAL REPORTED WATER FLOWED
OVER ROADWAY ACROSS NUMEROUS AREAS OF COUNTY ROAD 759
BETWEEN SPEARMAN AND TX HIGHWAY 70 SUNDAY NIGHT.
0720 PM TORNADO 12 SE WAKA 36.15N 100.91W
05/22/2016 OCHILTREE TX STORM CHASER
DAMAGE FROM LARGE TORNADO...1/4 MILE ROW OF POWERLINES
ARE DOWN.
0728 PM HAIL 5 S GUYMON 36.62N 101.48W
05/22/2016 E1.50 INCH TEXAS OK EMERGENCY MNGR
0730 PM FLASH FLOOD 10 ESE FARNSWORTH 36.25N 100.82W
05/22/2016 OCHILTREE TX TX DOT
LATE REPORT...WATER WAS OVER BRIDGE ON TX STATE HIGHWAY
70 AT WOLF CREEK SUNDAY NIGHT.
0733 PM FLASH FLOOD 11 SE SPEARMAN 36.08N 101.06W
05/22/2016 OCHILTREE TX TRAINED SPOTTER
WATER OVER NUMEROUS COUNTY ROADWAYS IN THE AREA.
0746 PM HAIL HARDESTY 36.61N 101.19W
05/22/2016 E0.88 INCH TEXAS OK EMERGENCY MNGR
0827 PM TSTM WND DMG 3 S PERRYTON 36.35N 100.80W
05/22/2016 OCHILTREE TX PUBLIC
LATE REPORT...STRAIGHT LINE WIND DAMAGE TO FARMING
SPRINKLER SYSTEM.
0839 PM HAIL PERRYTON 36.39N 100.80W
05/22/2016 E0.88 INCH OCHILTREE TX LAW ENFORCEMENT
LATE REPORT...PERRYTON POLICE DEPUTY REPORTED NICKLE
SIZED HAIL WITH THUNDERSTORM. TIME ESTIMATED FROM
DOPPLER RADAR.
0845 PM TORNADO 11 SSE WOLF CREEK PARK 36.07N 100.55W
05/22/2016 OCHILTREE TX STORM CHASER
CONE TORNADO REPORTED BECOMING RAIN WRAPPED.
0922 PM FLASH FLOOD QUAIL 34.91N 100.41W
05/22/2016 COLLINGSWORTH TX LAW ENFORCEMENT
SHERIFFS OFFICE IS REPORTING FLASH FLOODING IN
PROGRESS.
0931 PM FLASH FLOOD 7 SE HEDLEY 34.79N 100.58W
05/22/2016 DONLEY TX PUBLIC
RUNNING WATER ALONG THE SIDES OF U.S. HIGHWAY 287.
LOCAL COUNTY ROADS IMPASSABLE DUE TO FLOWING WATER.
BETWEEN 4-6 INCHES OF RAIN IS ESTIMATED TO HAVE FALLEN
IN THE AREA.
&&
EVENT NUMBER AMA1600407 AMA1600408 AMA1600411 AMA1600410 AMA1600457
AMA1600409 AMA1600414 AMA1600413 AMA1600415 AMA1600412 AMA1600416
AMA1600458 AMA1600428 AMA1600417 AMA1600418 AMA1600424 AMA1600420
AMA1600421 AMA1600441 AMA1600419 AMA1600423 AMA1600422 AMA1600425
AMA1600442 AMA1600426 AMA1600427 AMA1600431 AMA1600429 AMA1600430
AMA1600432 AMA1600455 AMA1600434 AMA1600448 AMA1600450 AMA1600435
AMA1600433 AMA1600456 AMA1600437 AMA1600438 AMA1600436 AMA1600462
AMA1600439 AMA1600449 AMA1600461 AMA1600440 AMA1600451 AMA1600460
AMA1600459 AMA1600452 AMA1600453 AMA1600454
BIEDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
306 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 7 W CLARENDON 34.94N 101.02W
05/22/2016 M1.75 INCH DONLEY TX TRAINED SPOTTER
LATE REPORT...HAIL REPORTED MULTIPLE THUNDERSTORMS
PASSED OVER LOCATION...ESTIMATED TIME RANGE PROVIDED BY
SPOTTER ADJUSTED WITH DOPPLER RADAR.
&&
EVENT NUMBER AMA1600463
BIEDAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 4 ENE DALHART 36.08N 102.44W
05/22/2016 E1.00 INCH DALLAM TX TRAINED SPOTTER
NICKEL AND QUARTER SIZE HAIL WAS FALLING.
0351 PM HAIL 7 W GREENBELT LAKE 35.01N 101.04W
05/22/2016 E2.00 INCH DONLEY TX STORM CHASER
HAIL LARGER THAN GOLF BALLS AND HEAVY RAIN WERE SLOWING
TRAFFIC AT US HIGHWAY 287 AND COUNTY ROAD 3.
0401 PM HAIL GROOM 35.20N 101.11W
05/22/2016 M1.00 INCH CARSON TX PUBLIC
QUARTER-SIZED HAIL FELL IN GROOM.
0410 PM HAIL 9 E MORSE 36.06N 101.31W
05/22/2016 M2.00 INCH HANSFORD TX STORM CHASER
STORM CHASER REPORTED 2 INCH HAIL HAD FALLEN.
0418 PM HAIL 2 ESE CLARENDON 34.93N 100.86W
05/22/2016 E1.00 INCH DONLEY TX FIRE DEPT/RESCUE
LATE REPORT...QUARTER SIZED HAIL FELL WITH FIRST STORM
THAT PASSED OVER CLARENDON.
0435 PM HAIL 5 S SPEARMAN 36.13N 101.19W
05/22/2016 E1.00 INCH HANSFORD TX PUBLIC
0435 PM HAIL 5 S SPEARMAN 36.13N 101.19W
05/22/2016 E1.00 INCH HANSFORD TX PUBLIC
0449 PM HAIL PAMPA 35.55N 100.96W
05/22/2016 E1.00 INCH GRAY TX PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN PAMPA.
0449 PM HAIL 1 N PAMPA 35.56N 100.96W
05/22/2016 E1.00 INCH GRAY TX AMATEUR RADIO
UP TO QUARTERS REPORTED ON THE NORTH SIDE OF PAMPA
0451 PM HAIL 4 SE LAKE MCCLELLAN 35.18N 100.83W
05/22/2016 M0.75 INCH DONLEY TX STORM CHASER
0510 PM HAIL 10 N CLARENDON 35.08N 100.89W
05/22/2016 M1.00 INCH DONLEY TX BROADCAST MEDIA
QUARTER SIZE HAIL FELL ON HIGHWAY 70.
0521 PM TSTM WND DMG 19 NW MIAMI 35.89N 100.88W
05/22/2016 ROBERTS TX PUBLIC
LATE REPORT...BRANCHES BROKEN OFF TREES ACROSS A WIDE
AREA ALONG TX HIGHWAY 70. TIME ESTIMATED FROM DOPPLER
RADAR.
0530 PM HAIL 2 N HOWARDWICK 35.06N 100.91W
05/22/2016 M1.75 INCH DONLEY TX STORM CHASER
GOLF BALL SIZED HAIL FELL WITH NEARLY STATIONARY
THUNDERSTORM.
0531 PM TORNADO HOWARDWICK 35.04N 100.91W
05/22/2016 DONLEY TX BROADCAST MEDIA
MULTIPLE REPORTS OF TORNADOES NEAR HOWARDWICK... TX.
STRONG ROTATING WALL CLOUD STILL NOTED.
0534 PM TORNADO 4 N HOWARDWICK 35.10N 100.90W
05/22/2016 DONLEY TX TRAINED SPOTTER
BRIEF ROPE TORNADO... LASTED 30 SECONDS.
0537 PM TSTM WND GST 1 SSE SPEARMAN 36.19N 101.19W
05/22/2016 M64 MPH HANSFORD TX BROADCAST MEDIA
0538 PM HAIL 9 SE WAKA 36.17N 100.95W
05/22/2016 M1.75 INCH OCHILTREE TX STORM CHASER
MEASURED GOLF BALL SIZED HAIL...MOST HAIL ARE QUARTER
TO HALF DOLLAR SIZED.
0540 PM TORNADO 3 NW HOWARDWICK 35.06N 100.94W
05/22/2016 DONLEY TX STORM CHASER
TORNADO FROM MULTIPLE SPOTTER REPORTS AND SEEN ON LIVE
STORM CHASER VIDEO.
0540 PM TORNADO 4 N HOWARDWICK 35.09N 100.91W
05/22/2016 DONLEY TX NWS EMPLOYEE
0541 PM TORNADO 3 NNW HOWARDWICK 35.07N 100.93W
05/22/2016 DONLEY TX STORM CHASER
LARGE BARREL TORNADO ON THE GROUND.
0541 PM TORNADO 5 N HOWARDWICK 35.10N 100.89W
05/22/2016 DONLEY TX EMERGENCY MNGR
CONE TORNADO REPORTED ON THE GROUND.
0545 PM TORNADO 1 N SPEARMAN 36.21N 101.19W
05/22/2016 HANSFORD TX STORM CHASER
BRIEF TORNADO TOUCHDOWN...WALL CLOUD HAS BECOME RAIN
WRAPPED.
0602 PM HAIL 12 SE SPEARMAN 36.08N 101.03W
05/22/2016 M1.25 INCH OCHILTREE TX STORM CHASER
0608 PM HAIL HOWARDWICK 35.04N 100.91W
05/22/2016 E1.00 INCH DONLEY TX STORM CHASER
QUARTER SIZE HAIL AND VERY HEAVY RAIN REPORTED WITH
STORM OVER HOWARDWICK. MINOR PONDING OF WATER ON THE
GRASS AND ROADWAYS.
0611 PM HAIL 6 E SPEARMAN 36.20N 101.09W
05/22/2016 M1.00 INCH HANSFORD TX PUBLIC
QUARTER SIZED HAIL WITH WATER OVER TX HIGHWAY 759.
0613 PM FLASH FLOOD 6 WSW LAKE MCCLELLAN 35.19N 100.97W
05/22/2016 GRAY TX EMERGENCY MNGR
SHERIFFS DEPUTY REPORTING FLASH FLOOD IN PROGRESS ALONG
TX HIGHWAY 70.
0630 PM HAIL CLARENDON 34.93N 100.89W
05/22/2016 M1.75 INCH DONLEY TX STORM CHASER
GOLF BALL SIZE HAIL WAS FALLING SOUTH OF CLARENDON
COLLEGE.
0631 PM HAIL CLARENDON 34.94N 100.89W
05/22/2016 M2.50 INCH DONLEY TX FIRE DEPT/RESCUE
0631 PM HAIL CLARENDON 34.94N 100.89W
05/22/2016 M1.50 INCH DONLEY TX STORM CHASER
0633 PM HAIL 7 W CLARENDON 34.94N 101.02W
05/22/2016 M1.75 INCH DONLEY TX TRAINED SPOTTER
LATE REPORT...HAIL REPORTED MULTIPLE THUNDERSTORMS
PASSED OVER LOCATION...ESTIMATED TIME RANGE PROVIDED BY
SPOTTER ADJUSTED WITH DOPPLER RADAR.
0639 PM FLASH FLOOD 9 SSE SPEARMAN 36.08N 101.10W
05/22/2016 HANSFORD TX TRAINED SPOTTER
CREEK IN AREA IS OVERFLOWING...FLOODING REPORTED IN
AREA INCLUDES CROPLANDS AND RESIDENTIAL BASEMENTS.
0642 PM TORNADO 13 SSE WAKA 36.10N 100.98W
05/22/2016 OCHILTREE TX STORM CHASER
0645 PM TORNADO 11 SSE WAKA 36.14N 100.96W
05/22/2016 OCHILTREE TX STORM CHASER
A CONE TORNADO WAS REPORTED ON THE GROUND...THEN LIFTED
AT 653 PM CDT.
0645 PM TORNADO 11 SSE WAKA 36.13N 101.00W
05/22/2016 OCHILTREE TX STORM CHASER
SPOTTER REPORTED TORNADO 11 SSE OF WAKA.
0645 PM TSTM WND DMG 13 SSE WAKA 36.10N 100.97W
05/22/2016 OCHILTREE TX STORM CHASER
TELEPHONE POLES DOWN ON FM 281 ESE OF SPEARMAN
0649 PM TORNADO 13 SSE FARNSWORTH 36.14N 100.88W
05/22/2016 OCHILTREE TX STORM CHASER
TWIN TORNADOES ON THE GROUND.
0650 PM TORNADO 10 SSE WAKA 36.14N 100.97W
05/22/2016 OCHILTREE TX TRAINED SPOTTER
STORM SPOTTER REPORTED TORNADO ON THE GROUND.
0653 PM TORNADO 14 SSE WAKA 36.11N 100.93W
05/22/2016 OCHILTREE TX STORM CHASER
0655 PM FLASH FLOOD 1 E CLARENDON 34.94N 100.87W
05/22/2016 DONLEY TX STORM CHASER
STREET FLOODING ON 287 WHERE THE OUTSIDE LANES ARE
IMPASSABLE.
0659 PM TORNADO 11 SE WAKA 36.15N 100.93W
05/22/2016 OCHILTREE TX AMATEUR RADIO
TORNADO VIEWED FROM HIGHWAY 70
0701 PM TORNADO 12 SE WAKA 36.16N 100.91W
05/22/2016 OCHILTREE TX TRAINED SPOTTER
A LARGE WEDGE TORNADO IS ON THE GROUND.
0704 PM FLASH FLOOD 9 SE WAKA 36.19N 100.94W
05/22/2016 OCHILTREE TX TX DOT
LATE REPORT...TX DOT OFFICIAL REPORTED WATER FLOWED
OVER ROADWAY ACROSS NUMEROUS AREAS OF COUNTY ROAD 759
BETWEEN SPEARMAN AND TX HIGHWAY 70 SUNDAY NIGHT.
0720 PM TORNADO 12 SE WAKA 36.15N 100.91W
05/22/2016 OCHILTREE TX STORM CHASER
DAMAGE FROM LARGE TORNADO...1/4 MILE ROW OF POWERLINES
ARE DOWN.
0728 PM HAIL 5 S GUYMON 36.62N 101.48W
05/22/2016 E1.50 INCH TEXAS OK EMERGENCY MNGR
0730 PM FLASH FLOOD 10 ESE FARNSWORTH 36.25N 100.82W
05/22/2016 OCHILTREE TX TX DOT
LATE REPORT...WATER WAS OVER BRIDGE ON TX STATE HIGHWAY
70 AT WOLF CREEK SUNDAY NIGHT.
0733 PM FLASH FLOOD 11 SE SPEARMAN 36.08N 101.06W
05/22/2016 OCHILTREE TX TRAINED SPOTTER
WATER OVER NUMEROUS COUNTY ROADWAYS IN THE AREA.
0746 PM HAIL HARDESTY 36.61N 101.19W
05/22/2016 E0.88 INCH TEXAS OK EMERGENCY MNGR
0827 PM TSTM WND DMG 3 S PERRYTON 36.35N 100.80W
05/22/2016 OCHILTREE TX PUBLIC
LATE REPORT...STRAIGHT LINE WIND DAMAGE TO FARMING
SPRINKLER SYSTEM.
0839 PM HAIL PERRYTON 36.39N 100.80W
05/22/2016 E0.88 INCH OCHILTREE TX LAW ENFORCEMENT
LATE REPORT...PERRYTON POLICE DEPUTY REPORTED NICKLE
SIZED HAIL WITH THUNDERSTORM. TIME ESTIMATED FROM
DOPPLER RADAR.
0845 PM TORNADO 11 SSE WOLF CREEK PARK 36.07N 100.55W
05/22/2016 OCHILTREE TX STORM CHASER
CONE TORNADO REPORTED BECOMING RAIN WRAPPED.
0922 PM FLASH FLOOD QUAIL 34.91N 100.41W
05/22/2016 COLLINGSWORTH TX LAW ENFORCEMENT
SHERIFFS OFFICE IS REPORTING FLASH FLOODING IN
PROGRESS.
0931 PM FLASH FLOOD 7 SE HEDLEY 34.79N 100.58W
05/22/2016 DONLEY TX PUBLIC
RUNNING WATER ALONG THE SIDES OF U.S. HIGHWAY 287.
LOCAL COUNTY ROADS IMPASSABLE DUE TO FLOWING WATER.
BETWEEN 4-6 INCHES OF RAIN IS ESTIMATED TO HAVE FALLEN
IN THE AREA.
&&
EVENT NUMBER AMA1600407 AMA1600408 AMA1600411 AMA1600410 AMA1600457
AMA1600409 AMA1600414 AMA1600413 AMA1600415 AMA1600412 AMA1600416
AMA1600458 AMA1600428 AMA1600417 AMA1600418 AMA1600424 AMA1600420
AMA1600421 AMA1600441 AMA1600419 AMA1600423 AMA1600422 AMA1600425
AMA1600442 AMA1600426 AMA1600427 AMA1600431 AMA1600429 AMA1600430
AMA1600463 AMA1600432 AMA1600455 AMA1600434 AMA1600448 AMA1600450
AMA1600435 AMA1600433 AMA1600456 AMA1600437 AMA1600438 AMA1600436
AMA1600462 AMA1600439 AMA1600449 AMA1600461 AMA1600440 AMA1600451
AMA1600460 AMA1600459 AMA1600452 AMA1600453 AMA1600454
BIEDAThe Amarillo radar (KAMA), 87 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
28 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail fell 4 miles east of Clarendon.
Half dollar size hail occurred 1 miles southeast of Lelia Lake.
Golf ball size hail fell 2 miles southeast of Lelia Lake.
Quarter size hail fell in Howardwick.
Quarter size hail fell at Lelia Lake.
Mostly nickel size hail with a few quarter size hail stones fell one mile east of Lelia Lake.
Quarter size hail was reported 6 miles west-northwest of Hedley.
Penny to nickel size hail with a few golf ball size hailstones was reported 6 miles east of Wolf Creek Park.
Golf ball size hail fell one mile east of Alanreed.
Half dollar size hail fell 6 miles east of Wolf Creek Park.
Quarter size hail fell 3 miles south-southeast of Lake McClellan.
Two inch diameter hailstones fell 3 miles east of Alanreed.
Golf ball size hail fell 4 miles east of Alanreed.
A storm chaser measured 3.1 inch diameter hail one mile southeast of Alanreed.
Two inch diameter hail was found by storm chasers at the Interstate 40 Rest Stop, 4 miles southeast of Lake McClellan.
Golf ball size hail fell 1 mile south of Alanreed.
Ping pong ball size hail fell 4 miles southwest of Darrouzett.
Tennis ball size hail was reported in Darrouzett.
Two inch diameter hail was reported in Darrouzett.
An estimated wind gust with a thunderstorm gust front of 60 mph was reported 1 mile southeast of McClean.
Quarter size hail was reported one mile west of Booker.
Penny size hail was reported 4 miles southwest of Greenbelt Lake.
Dime to half dollar size hailstones were reported along Highway 287 3 miles northwest of Clarendon.
Quarter to half dollar size hail was reported in Howardwick.
Golf ball size hail was reported one mile northeast of Howardwick.
Quarter size hail was reported three miles north of Hawardwick.
Ping pong ball size hail was reported in Howardwick.
Dime to quarter size hail was reported along Highway 70 8 miles northwest of Lake McClellan.
Pea to penny size hail was reported on Highway 70 7 miles northwest of Lake McClellan.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637439, 637440, 637441, 637442, 637443, 637444, 637445, 637446, 637447, 637448, 637449, 637450, 637451, 637452, 637453, 637454, 637455, 637456, 637457, 637458, 637459, 637460, 637461, 637462, 637463, 637464, 637465, 637466, 637467.